Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 19, 2007, 4:10 AM CST for 24 counties in Texas. It took effect at Feb 19, 2007, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2007, 4:10 AM CST (10:10 UTC)
- In effect from
- Feb 19, 2007, 12:00 PM CST
- Expired
- Feb 19, 2007, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3754 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 191010 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 410 AM CST MON FEB 19 2007 TXZ021>044-200000- /O.NEW.KLUB.FW.W.0001.070219T1800Z-070220T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 410 AM CST MON FEB 19 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR 20 FOOT WINDS EXCEEDING 20 MPH...RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT FOR 3 OR MORE HOURS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. SURFACE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN LATER THIS MORNING ACROSS THE SOUTH PLAINS. SOUTHWEST TO WEST WINDS AT THE 20 FOOT LEVEL ARE EXPECTED TO EXCEED 20 MPH WITH CORRESPONDING RELATIVE HUMIDITY VALUES BELOW 15 PERCENT THROUGH THE AFTERNOON HOURS. IN ADDITION...STRONG DOWNSLOPE FLOW AND DEEP MIXING WILL YIELD WARM TEMPERATURES FROM THE UPPER 60S TO THE MIDDLE 70S ACROSS THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KW
1 follow-up statement
000 WWUS84 KLUB 192300 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 500 PM CST MON FEB 19 2007 ...RED FLAG WARNING CANCELED FOR AREA... TXZ021>044-200000- /O.CAN.KLUB.FW.W.0001.000000T0000Z-070220T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 500 PM CST MON FEB 19 2007 ...RED FLAG WARNING IS CANCELLED... RELATIVE HUMIDITIES HAVE BEEN HIGHER THAN FORECAST ACROSS THE SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS MAINLY DUE TO AN INCREASE IN MID LEVEL MOISTURE ACROSS THE REGION. RED FLAG CONDITIONS HAVE BEEN MARGINAL IN MOST LOCATIONS. THUS THE RED FLAG WARNING HAS BEEN CANCELED. $$ JAMES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 19, 3:52 AM CST, 18 minutes earlier.
Area forecast discussion, Feb 19, 3:52 AM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 352 AM CST MON FEB 19 2007 .SHORT TERM... UNSEASONABLY WARM AND DRY CONDITIONS EXPECTED TODAY AS LOW LEVEL SOUTHWEST-WEST FLOW DEVELOPS ACROSS THE SOUTH PLAINS. LEE SIDE SURFACE PRESSURE TROUGH COUPLED WITH DEEP MIXING AND ADIABATIC WARMING WILL CREATE VERY DRY RELATIVE HUMIDITY VALUES AND TEMPERATURES MODERATING INTO THE 70S IN MOST LOCATIONS EXCEPT PERHAPS THE EXTREME SOUTHWEST PANHANDLE. NWP DEWPOINTS ARE TOO LOW FOR THIS TYPE OF PATTERN SETUP. HAVE TRENDED DEWPOINTS INTO THE TEENS ON THE CAPROCK. WEST TEXAS MESONET DATA FROM YESTERDAY INDICATED DEWPOINTS IN THE LOWER TEENS WITH A FEW ISOLATED SINGLE DIGIT READINGS NOTED. DID SEE A FEW SITES BRIEFLY TAP RED FLAG CRITERIA. IN ADDITION...TIGHT SURFACE PRESSURE GRADIENT WILL YIELD LOW END WINDY CONDITIONS FROM MID-LATE MORNING THROUGH THE AFTERNOON HOURS. RESULTS OF LOCAL WIND STUDY AND NWP ANALYSIS/COLLABORATION WITH NEIGHBORING WFOS SUGGESTS THAT WINDS SHOULD REMAIN BELOW ADVISORY LEVELS. EVEN THE MORE BULLISH GFS MOS KEEPS WIND SPEEDS IN THE 23-26KT RANGE. WILL KEEP A 25 TO 30 MPH FORECAST WITH A FEW GUSTS IN THE 45 MPH RANGE TODAY ESPECIALLY OVER THE CENTRAL AND SOUTHERN COUNTIES ON THE CAPROCK. PATCHY BLOWING DUST A POSSIBILITY ESPECIALLY NEAR OPEN FIELDS. MID AND HIGH LEVEL MOISTURE IS EXPECTED TO GRADUALLY INCREASE FROM SOUTHWEST TO NORTHEAST THROUGH THE AFTERNOON AS A SLUG OF PACIFIC MOISTURE ADVANCES NORTHEAST IN THE FLOW ALOFT. THERE IS SOME CONCERN THAT THE INCREASE IN MID AND HIGH LEVEL CLOUDS MAY OFFSET MIXING/WIND SPEEDS BUT FEEL THE TIMING OF THE CLOUDS WONT ARRIVE UNTIL LATER THIS AFTERNOON WHEN THE BEST MIXING HAS ALREADY OCCURRED. WINDS WILL DIMINISH INTO THE BREEZY CATEGORY SHORTLY AFTER 00Z BUT SPEEDS OVER 10KTS STILL EXPECTED THROUGH EARLY TUESDAY MORNING. THIS WILL KEEP PBL WELL MIXED WITH MILDER OVERNIGHT LOWS IN THE MID-UPPER 30S CAPROCK TO MIDDLE 40S OVER THE ROLLING PLAINS. KW .LONG TERM... WILL MAKE FEW CHANGES TO THE FORECAST THIS MORNING AS...FOR THE MOST PART...MODEL SUITE CONTINUES TO SHOW PRETTY GOOD CONSISTENCY. OF NOTE HOWEVER IS THE NAM-WRF WITH ITS HANDLING OF THE UPPER LOW CURRENTLY ALONG THE COAST OF SRN CALIF. THE MODEL CONTINUES TO CUT OFF ENERGY OVER THE NEXT 12 HOURS OR SO BEFORE OPENING IT UP AND SHIFTING EWD. BY THE TIME IT REACHES HERE IT IS STILL FAIRLY VIGOROUS AND WITH MORE OF A BACKED FLOW IT IS ABLE TO TAP INTO A BETTER MOISTURE PROFILE THAN THE OTHER MODELS DEPICT. THE GFS... ECMWF AND UKMET EACH ARE EVEN A BIT MORE PROGRESSIVE AND SHEARED WITH THIS WAVE THAN PREVIOUSLY. WILL CONTINUE TO FAVOR THE CONSENSUS ATTM THUS CONTINING TO YIELD A DRY FORECAST FOR TUESDAY AND WEDNESDAY. ATTENTION THEN FOCUSES ON THE MUCH MORE SIGNIFICANT UPPER SYSTEM PROGGED TO MOVE ONTO THE CENTRAL PLAINS SATURDAY. TREND HAS BEEN FOR A FURTHER NORTH AND WEAKER SYSTEM. GRADIENT STILL LOOKS PRETTY TIGHT FOR SATURDAY AND THUS STILL LOOKS LIKE A POTENTIAL WIND PRODUCER...ALTHOUGH THIS RUN IS A LITTLE EARLIER WITH THE STRONG COLD ADVECTION WHICH WOULD TEND TO KEEP WINDS DOWN SOME. STILL A LONG WAY TO GO BEFORE THIS ONE AND WILL KEEP MENTION LIMITED TO THIS DISCUSSION FOR NOW. GFS CONTINUES TO PRODUCE SOME LIGHT QPF ACROSS THE PANHANDLE...MAINLY NORTH OF THE FCST AREA. PATTERN STILL LOOKS QUITE IFFY...HOWEVER...REGARDING PRECIP POTENTIAL AND WILL KEEP FCST DRY ATTM. TEMPS FOR THE WEEK LOOK TO STAY WARM UNDER MAINLY ZONAL FLOW ALOFT BEFORE THE FLOW BUCKLES THIS WEEKEND AND COLD ADVECTION IS ABLE TO SPREAD SOUTHWARD. && .AVIATION... TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP AT TERMINALS KLBB AND KCDS BY MID-LATE MORNING. THIS WILL YIELD SOUTHWEST TO WEST WINDS OF 20 TO 30KTS WITH A FEW GUSTS APPROACHING 35 TO 40KTS AT TIMES. PATCHY BLOWING DUST WILL BE POSSIBLE. THE WINDS WILL DIMINISH AFTER 23Z. SOUTHWEST FLOW ALOFT EXPECTED TO INCREASE INTO TUESDAY MORNING WITH THE POSSIBILITY OF LOW LEVEL WIND SHEAR DEVELOPING. KW && .FIRE WEATHER... RED FLAG WARNING WILL BE HOISTED FROM 18Z TO 00Z TODAY FOR ALL 24 COUNTIES OF THE CWFA. TIGHT PRESSURE GRADIENT WILL DEVELOP BY MID-LATE MORNING ACROSS THE REGION. THIS WILL PROVIDE IDEAL RED FLAG CONDITIONS WITH 20 FOOT WIND SPEEDS IN THE 20 TO 25 MPH RANGE WITH GUSTS OF 30 TO 35 MPH AND VERY DRY RH VALUES BELOW 15 PERCENT.THIS COMBINED WITH DOWNSLOPE FLOW AND DEEP MIXING WILL PROVIDE WARM AND VERY DRY LOW LEVEL CONDITIONS. NFDRS RATING OF HIGH HAS BEEN POSTED FOR ALL OF THE AREA. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 36 64 28 68 / 0 0 10 0 10 TULIA 69 35 65 32 68 / 0 0 10 10 10 PLAINVIEW 71 37 67 32 68 / 0 0 10 10 10 LEVELLAND 73 38 69 32 70 / 0 0 10 10 10 LUBBOCK 74 39 70 35 70 / 0 0 10 10 10 BROWNFIELD 73 39 70 32 70 / 0 0 10 10 10 CHILDRESS 76 41 69 38 69 / 0 0 10 10 10 SPUR 76 41 73 40 71 / 0 0 10 10 10 ASPERMONT 78 45 74 41 73 / 0 0 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. && 17/07/17
Hazardous weather outlook, Feb 18, 5:49 AM CST, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 549 AM CST SUN FEB 18 2007 TXZ021>044-191200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 549 AM CST SUN FEB 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SUSTAINED WIND SPEEDS MAY EXCEED ADVISORY CRITERIA...30 MPH...AT SOME LOCATIONS ON THE CAPROCK MONDAY.
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.